Volume 16, issue 4 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The membership problem for $3$–manifold groups is solvable

Stefan Friedl and Henry Wilton

Algebraic & Geometric Topology 16 (2016) 1827–1850
Bibliography
1 I Agol, Tameness of hyperbolic 3–manifolds, preprint (2004) arXiv:math/0405568
2 I Agol, The virtual Haken conjecture, Doc. Math. 18 (2013) 1045 MR3104553
3 M Aschenbrenner, S Friedl, H Wilton, 3–manifold groups, European Mathematical Society (2015) MR3444187
4 M Aschenbrenner, S Friedl, H Wilton, Decision problems for 3–manifolds and their fundamental groups, from: "Interactions between low dimensional topology and mapping class groups" (editors R İ Baykur, J Etnyre, U Hamenstädt), Geom. & Topol. Monographs 19, Geom. & Topol. Publications (2015) 201
5 L Bessières, G Besson, S Maillot, M Boileau, J Porti, Geometrisation of 3–manifolds, 13, European Mathematical Society (2010) MR2683385
6 W W Boone, The word problem, Proc. Nat. Acad. Sci. U.S.A. 44 (1958) 1061 MR0101267
7 R G Burns, A Karrass, D Solitar, A note on groups with separable finitely generated subgroups, Bull. Austral. Math. Soc. 36 (1987) 153 MR897431
8 D Calegari, D Gabai, Shrinkwrapping and the taming of hyperbolic 3–manifolds, J. Amer. Math. Soc. 19 (2006) 385 MR2188131
9 E Chesebro, J DeBlois, H Wilton, Some virtually special hyperbolic 3–manifold groups, Comment. Math. Helv. 87 (2012) 727 MR2980525
10 D J Collins, C F Miller III, The conjugacy problem and subgroups of finite index, Proc. London Math. Soc. 34 (1977) 535 MR0435227
11 M Dehn, Über unendliche diskontinuierliche Gruppen, Math. Ann. 71 (1911) 116 MR1511645
12 R Gitik, Nielsen generating sets and quasiconvexity of subgroups, J. Pure Appl. Algebra 112 (1996) 287 MR1410179
13 F Haglund, Finite index subgroups of graph products, Geom. Dedicata 135 (2008) 167 MR2413337
14 E Hamilton, H Wilton, P A Zalesskii, Separability of double cosets and conjugacy classes in 3–manifold groups, J. Lond. Math. Soc. 87 (2013) 269 MR3022716
15 J Hempel, 3–Manifolds, 86, Princeton Univ. Press (1976) MR0415619
16 J Hempel, Residual finiteness for 3–manifolds, from: "Combinatorial group theory and topology" (editors S M Gersten, J R Stallings), Ann. of Math. Stud. 111, Princeton Univ. Press (1987) 379 MR895623
17 G C Hruska, Relative hyperbolicity and relative quasiconvexity for countable groups, Algebr. Geom. Topol. 10 (2010) 1807 MR2684983
18 W Jaco, D Letscher, J H Rubinstein, Algorithms for essential surfaces in 3–manifolds, from: "Topology and geometry : commemorating SISTAG" (editors A J Berrick, M C Leung, X Xu), Contemp. Math. 314, Amer. Math. Soc. (2002) 107 MR1941626
19 W Jaco, J H Rubinstein, 0–efficient triangulations of 3–manifolds, J. Differential Geom. 65 (2003) 61 MR2057531
20 W Jaco, J L Tollefson, Algorithms for the complete decomposition of a closed 3–manifold, Illinois J. Math. 39 (1995) 358 MR1339832
21 I Kapovich, Detecting quasiconvexity: algorithmic aspects, from: "Geometric and computational perspectives on infinite groups" (editors G Baumslag, D Epstein, R Gilman, H Short, C Sims), DIMACS Ser. Discrete Math. Theoret. Comput. Sci. 25, Amer. Math. Soc. (1996) 91 MR1364182
22 I Kapovich, R Weidmann, A Miasnikov, Foldings, graphs of groups and the membership problem, Internat. J. Algebra Comput. 15 (2005) 95 MR2130178
23 A Minasyan, Hereditary conjugacy separability of right-angled Artin groups and its applications, Groups Geom. Dyn. 6 (2012) 335 MR2914863
24 E E Moise, Affine structures in 3–manifolds, V : The triangulation theorem and Hauptvermutung, Ann. of Math. 56 (1952) 96 MR0048805
25 E E Moise, Geometric topology in dimensions 2 and 3, Springer (1977) MR0488059
26 J Morgan, G Tian, Ricci flow and the Poincaré conjecture, 3, Amer. Math. Soc. (2007) MR2334563
27 J Morgan, G Tian, The geometrization conjecture, 5, Amer. Math. Soc. (2014) MR3186136
28 G A Niblo, Separability properties of free groups and surface groups, J. Pure Appl. Algebra 78 (1992) 77 MR1154898
29 G A Niblo, D T Wise, Subgroup separability, knot groups and graph manifolds, Proc. Amer. Math. Soc. 129 (2001) 685 MR1707529
30 P S Novikov, Ob algoritmičeskoĭ nerazrešimosti problemy toždestva slov v teorii grupp, 44, Izdat. Akad. Nauk SSSR (1955) 143 MR0075197
31 G Perelman, The entropy formula for the Ricci flow and its geometric applications, preprint (2002) arXiv:math/0211159
32 G Perelman, Finite extinction time for the solutions to the Ricci flow on certain three-manifolds, preprint (2003) arXiv:math/0307245
33 G Perelman, Ricci flow with surgery on three-manifolds, preprint (2003) arXiv:math/0303109
34 J P Préaux, Conjugacy problem in groups of oriented geometrizable 3–manifolds, Topology 45 (2006) 171 MR2170497
35 J P Préaux, The conjugacy problem in groups of non-orientable 3–manifolds, Groups Geom. Dyn. 10 (2016) 473 MR3460342
36 M Sageev, D T Wise, Cores for quasiconvex actions, Proc. Amer. Math. Soc. 143 (2015) 2731 MR3336599
37 P Scott, Subgroups of surface groups are almost geometric, J. London Math. Soc. 17 (1978) 555 MR0494062
38 Z Sela, The conjugacy problem for knot groups, Topology 32 (1993) 363 MR1217075
39 J P Serre, Trees, Springer (1980) MR607504
40 W P Thurston, Three-dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. 6 (1982) 357 MR648524
41 D T Wise, The structure of groups with a quasi-convex hierarchy, preprint (2011)
42 D T Wise, From riches to raags : 3–manifolds, right-angled Artin groups, and cubical geometry, 117, Amer. Math. Soc. (2012) MR2986461